We report a case regarding a 71 year-old Caucasian man with NYHA functional class III congestive heart failure, who was under warfarin treatment due to left ventricular thrombosis. After a few days, although the drug was not overdosed, the INR increased up to 11.68. Normal values were reestablished only after a 20-day pharmacological wash-out. Surprisingly, no episode of major or minor bleeding occurred. Gene typing of cytochrome P450 CYP2C9, a liver enzyme responsible for warfarin metabolism, showed that the patient was a carrier of both the mutant alleles (CYP2C9*2/*3) of this enzyme. This genetic defect caused a reduced catabolism of S-warfarin and excessive anticoagulation.
|Translated title of the contribution||Hypersensitivity to oral anticoagulants: A case report|
|Number of pages||4|
|Journal||Italian Heart Journal Supplement|
|Publication status||Published - 2001|
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine